I have been on 4.5mg LDN at bedtime now for Fibromyalgia since 11/20/12. I do not see any changes from the medication. I have had chronic neck problems since June after receiving botox to my esophagus via endoscopy under MAC anesthesia for corkscrew esophagus and achalasia.
I woke up the next day with severe torticollis and a migraine. Now 6 months later, I’m still having flares lasting 2 to 2 1/2 weeks and the pain is worse than severe. Nothing helps.
I’ve been to rheumatology for trigger point injections. No help.
Physical therapy, no help.
Steroid dose paks, DS dose paks, burst of prednisone, no help. They just tear up my stomach.
Went to pain management, narcotics are no help.
They work in reverse. Vicodin, Dilaudid, Tramadol, fentanyl patches, no help whatsoever. They didn’t even make me loopy.
The sleep doctor who ordered the LDN told me go ahead and discontinue it since I see no difference. I am in unbearable pain. I don’t know how long I have to wait before tring narcotics for pain. Any advice? Also have you heard of any adverse effects of botox as I described?Larry’s Response: Your tale is inspiring as well as depressing. I’m inspired that you are able to persist in spite of the harms that seems to be coming your way.
Regarding the LDN, I must reinforce, that it there is a complete contraindication in anyone using opioids. It can reduce the effectiveness of an opioid and it can also initiate withdrawal symptoms in people who use it while taking opioids. Opioid drugs are the only known things that must be avoided while using LDN. In your email you indicated you had been given Dilaudid, Tramadol, and fentanyl, all of which are in the opioid class.
It is little wonder you didn’t experience the relief of effects your doctors expected.
On another note, I am convinced that Botox can cause serious damage. It is, after all, a neurotoxin produced by the bacterium Clostridium botulinum (the one that causes botulism).
Your doctors are well meaning, but you seem to still be suffering from their ministrations.
First, I’d agree that you should stop using naltrexone, especially if you will be using any forms of opioid. The naltrexone should be out of your system in a few days – the exact number isn’t known because everyone responds differently.
Next, I strongly suggest your doctors will want to back off as many drugs as possible and help you locate therapies that don’t use drugs, such as massage, nutrition, acupuncture, meditation, and many other approaches in the alternative field.
What they’re doing isn’t helping and they should recognize it and help you feel better. However, in my experience, expecting help from someone who is trying and failing is expecting more of the same. That means the decisions and the approaches to your problems are 100% in your hands. Ask for help and if it doesn’t come, demand it and find people who will meet your needs – without tons of drugs.
Yes, this is a harsh reality. Drugs rarely help and using multiple drugs often hurts.
One of my friends refers to Google as Doctor Google. Whenever a doctor suggests any drug or therapy she enters “Side effects, DRUG NAME”. She gets tons of pages and reads as many as she needs to help her make decisions. The final choice is hers alone, regardless of the advice her doctors offer. This is an excellent method because the final decisions about your body are yours alone.
I wish you the best and if you have other, specific concerns, don’t hesitate to write again.